Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 142, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 26, 2020, 7:43 PM MDT for Arthur County, Keith County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2020, 7:43 PM MDT (01:43 UTC)
- Expired
- Jun 26, 2020, 8:30 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Arthur County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
372
WUUS53 KLBF 270143
SVRLBF
NEC005-101-270230-
/O.NEW.KLBF.SV.W.0142.200627T0143Z-200627T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
743 PM MDT Fri Jun 26 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southern Arthur County in west central Nebraska...
North central Keith County in southwestern Nebraska...
* Until 830 PM MDT.
* At 742 PM MDT, a severe thunderstorm was located 7 miles southwest
of Arthur, moving southeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
McKeag and Haythorn Lake.
This includes Highway 61 between mile markers 106 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4159 10180 4147 10140 4145 10140 4124 10157
4144 10191
TIME...MOT...LOC 0142Z 299DEG 12KT 4148 10177
HAIL...1.50IN
WIND...60MPH
$$
Buttler2 follow-up statements
009
WWUS53 KLBF 270205
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
805 PM MDT Fri Jun 26 2020
NEC005-101-270230-
/O.CON.KLBF.SV.W.0142.000000T0000Z-200627T0230Z/
Arthur NE-Keith NE-
805 PM MDT Fri Jun 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTHERN ARTHUR AND NORTH CENTRAL KEITH COUNTIES...
At 805 PM MDT, a severe thunderstorm was located 8 miles south of
Arthur, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
McKeag and Haythorn Lake.
This includes Highway 61 between mile markers 106 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4159 10180 4147 10140 4145 10140 4124 10157
4144 10191
TIME...MOT...LOC 0205Z 297DEG 10KT 4145 10170
HAIL...1.00IN
WIND...60MPH
$$
Buttler572
WWUS53 KLBF 270230
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
830 PM MDT Fri Jun 26 2020
NEC005-101-270240-
/O.EXP.KLBF.SV.W.0142.000000T0000Z-200627T0230Z/
Arthur NE-Keith NE-
830 PM MDT Fri Jun 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ARTHUR AND NORTH
CENTRAL KEITH COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However small
hail is still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4159 10180 4147 10140 4145 10140 4124 10157
4144 10191
TIME...MOT...LOC 0230Z 299DEG 12KT 4141 10161
$$
ButtlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:28 PM MDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 26, 5:28 PM MDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service North Platte NE 628 PM CDT Fri Jun 26 2020 .DISCUSSION...Issued at 311 PM CDT Fri Jun 26 2020 Visible satellite imagery depicts a dense cu field over nwrn portions of the area this aftn, becoming increasingly congested in time as a weak, NW-SE oriented upper disturbance approaches. Suspect we will see initiation of a few storms here soon given satellite characteristics. SPC mesoanalysis shows an uncapped environment, with steep lapse rates driving moderate CAPE. However, deep-layer shear is rather modest. Multicells with transient supercellular characteristics will likely be the primary mode with any storms that manage to mature, with the environment supportive of marginally severe hail and wind, particularly with any rotating updrafts. Lifespan of this area of convection may be limited, as there will likely be some subsidence in the wake of the aforementioned upper-level disturbance as it crosses the nwrn/nrn portions of our area by mid-aftn. More widespread convection is ongoing over sern WY/nrn CO in an environment characterized by similar CAPE but higher shear, large DCAPE, and high LCLs. Based on environment and CAM consensus, expect that this will grow upscale as it approaches our wrn/particularly swrn zones, with an MCS clipping those portions of the area this evening. Mode will favor the potential for primarily damaging straight-line winds, with severe hail possible in any semi-discrete or embedded rotating updrafts. All-in-all, convection should be rather short-lived, with the MCS crossing the area over the span of about 4-6 hours. Potential exists for some low clouds/fog in the wake of the MCS, but think this will be localized at best. More appreciable shortwave/vort max currently shown on WV imagery near the UT/WY/ID borders is progged to slowly weaken as it moves eastward toward the area tomorrow. Despite weakening, this feature could provide enough lift to support additional thunderstorm development during the aftn and evening hours, especially over srn zones. Environment remains supportive of some strong to severe storms, with moderate to large CAPE and marginal deep-layer shear. In fact, could end up with a fairly similar scenario today and tomorrow. Trending drier and hotter later this weekend as low-to-midlevel thermal ridging builds over the High Plains and upper trof deepens over the wrn CONUS. Wrn trof drifts slowly eastward through early next week, contributing to gradually increasing PoPs by Tuesday and Wednesday. Modest differences in trof timing/tilt between guidance limit predictability in details, but for now, looks like best potential for appreciable QPF will be over wrn/nrn portions of the area in closer proximity to the trof and associated upper jet forcing. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 626 PM CDT Fri Jun 26 2020 Expect some high cloudiness to build into southwestern Nebraska this evening as thunderstorms transition east of the Rockies. A storm or two may impact the KLBF terminal after 03z this evening. Given the isolated nature of storms expected, will handle this mention with a VCTS group for now. Storm are expected to remain south of the KVTN terminal tonight. Skies will then gradually clear overnight as storms transition east of the area. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...WFO Rapid City SD AVIATION...Buttler
Hazardous weather outlook, Jun 26, 2:54 PM MDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 354 PM CDT Fri Jun 26 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-272100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 354 PM CDT Fri Jun 26 2020 /254 PM MDT Fri Jun 26 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected again this afternoon and evening, especially across the southern Sandhills into Chase through Frontier counties. Some storms may be strong, possibly with isolated severe storms. Hail and gusty winds will be the main threats today. Also potential for heavy rainfall south of Interstate 80. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Chances for isolated to scattered thunderstorms will continue through the weekend into next week. There is a marginal risk for severe storms across southwest Nebraska on Saturday. Severe weather threat for the weekend remains uncertain. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 26, 5:30 PM MDT, 2 hours 13 minutes before
Special Weather Statement National Weather Service North Platte NE 530 PM MDT Fri Jun 26 2020 NEZ094-270015- Western Cherry NE- 530 PM MDT Fri Jun 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY COUNTY UNTIL 615 PM MDT... At 530 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles southwest of Medicine Lake, or 37 miles southeast of Gordon, moving southeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Round Lake and Speckel Meir Lake. LAT...LON 4248 10171 4263 10157 4249 10116 4223 10144 TIME...MOT...LOC 2330Z 305DEG 9KT 4252 10157 Buttler
Special weather statement, Jun 26, 7:02 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service North Platte NE
702 PM MDT Fri Jun 26 2020
NEZ022-056-270145-
Deuel NE-Garden NE-
702 PM MDT Fri Jun 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GARDEN AND DEUEL
COUNTIES UNTIL 745 PM MDT...
At 702 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chappell, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Chappell, Barton, Goldeneye State Wildlife Management Area and Mount
Vernon.
This includes Interstate 80 in Nebraska between mile markers 78 and
106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4120 10261 4124 10213 4101 10208 4100 10246
4101 10262
TIME...MOT...LOC 0102Z 260DEG 21KT 4106 10257
ButtlerSpecial weather statement, Jun 26, 7:19 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service North Platte NE
719 PM MDT Fri Jun 26 2020
NEZ004-270215-
Sheridan NE-
719 PM MDT Fri Jun 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SHERIDAN COUNTY
UNTIL 815 PM MDT...
At 718 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Hay Springs, moving east at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Smith Lake State Wildlife Management Area and Highway 250 crossing
the Niobrara River.
This includes Highway 250 between mile markers 22 and 40.
LAT...LON 4262 10277 4258 10228 4230 10229 4242 10275
4244 10275 4244 10277
TIME...MOT...LOC 0118Z 285DEG 16KT 4251 10278
RobergSpecial weather statement, Jun 26, 7:33 PM MDT, 10 minutes before
Special Weather Statement National Weather Service North Platte NE 733 PM MDT Fri Jun 26 2020 NEZ035-057-270215- Arthur NE-Keith NE- 733 PM MDT Fri Jun 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARTHUR AND NORTH CENTRAL KEITH COUNTIES UNTIL 815 PM MDT... At 732 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Arthur, moving southeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... McKeag and Haythorn Lake. This includes Highway 61 between mile markers 105 and 123. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4144 10194 4160 10182 4148 10142 4125 10160 TIME...MOT...LOC 0132Z 299DEG 12KT 4149 10180 Buttler
Special weather statement, Jun 26, 7:33 PM MDT, 10 minutes before
Special Weather Statement National Weather Service North Platte NE 733 PM MDT Fri Jun 26 2020 NEZ023-094-270215- Grant NE-Western Cherry NE- 733 PM MDT Fri Jun 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHERRY AND NORTHERN GRANT COUNTIES UNTIL 815 PM MDT... At 733 PM MDT, Doppler radar was tracking a strong thunderstorm near Hyannis, or 33 miles north of Arthur, moving east at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hyannis, Ashby, Pratt Lake, Duluth and Mother Lake. This includes the following highways... Highway 2 between mile markers 135 and 156. Highway 61 between mile markers 151 and 171. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4195 10194 4212 10201 4219 10159 4188 10155 TIME...MOT...LOC 0133Z 270DEG 18KT 4204 10184 Roberg
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:02 PM MDT | Special Weather Statement | LBF | Deuel | 43 min |
| Jun 26, 7:09 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 51 min |
| Jun 26, 7:19 PM MDT | Special Weather Statement | LBF | Sheridan | 56 min |
| Jun 26, 7:33 PM MDT | Special Weather Statement | LBF | Arthur | 42 min |
| Jun 26, 7:48 PM MDT | Special Weather Statement | LBF | Garden | 42 min |
| Jun 26, 7:51 PM MDT | Special Weather Statement | LBF | Arthur | 39 min |
| Jun 26, 7:55 PM MDT | Special Weather Statement | LBF | Hayes | 50 min |
| Jun 26, 7:55 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 50 min |
| Jun 26, 8:18 PM MDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 42 min |
| Jun 26, 8:45 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 28 min |
| Jun 26, 8:54 PM MDT | Special Weather Statement | LBF | Chase | 51 min |
| Jun 26, 8:59 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 46 min |
| Jun 26, 9:04 PM MDT | Special Weather Statement | LBF | Grant | 41 min |
| Jun 26, 10:11 PM MDT | Special Weather Statement | LBF | Hayes | 49 min |
| Jun 26, 10:17 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 58 min |
| Jun 27, 5:25 PM MDT | Special Weather Statement | LBF | Hayes | 35 min |
| Jun 27, 5:42 PM MDT | Special Weather Statement | LBF | Keith | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.